How do you treat urethral syndrome? I believe I have this diagnosis. Had a cysto. done which was normal. There is a feeling on the upper right side of the urethral meatus when voiding. Feels like there is an overactive nerve and the nerve gets stimulated when urine passes through it. Is there a way to injure the nerves around that area? I had the same symptoms last year and had a cysto done. After cysto last year my symptoms were totally gone and was hoping to have the same effect after this cysto this year but not successful. Last year had my first UTI but this year no UTI but presented with same symptoms i.e. burning upon urination, and had sensation around the urethra. I have made changes to my diet which I believe is helpful. STD tests negative, urine cultures negative. No visual injury to the urethra.
Any thoughts or suggestions on how to treat the hyperactive nerve or the feeling/irritation when voiding. Also, the symptoms are mainly experienced during the day time versus the night time. Night time voiding is normal. Thank you.
Hi, This is a difficult problem we see too commonly, the painful urethra. Its called urethral syndrome because is doesn't seem to be an infection, does not respond to antibiotics or inflammatory drugs, but presents with pain in the urethra while voiding. The etiology is unclear. The hyperactive nerve/irritation senstion you're describing is the classic presentation. It is probably a urethral pain syndrome in the spectrum of painful bladder syndrome/interstitial cystitis. It seems for you that passing a scope, ie dilating the urethra, helps relieve the pain. Other patients find that instrumenting the urethra makes the pain worse. One thing that must be ruled out is a urethral diverticulum, a pocket below the urethra in the wall of the vagina that collects urine and causes burning. A voiding cystourethrogram or MRI of the urethra is the best test to find it. A urologist would know what to look for. The good news is that usually the urethral pain resolves spontaneously. Use pyridium, a medication that helps relieve burnig and see if that helps. Good Luck
Hello. I had a hydrodistention procedure about 4 wks. ago which revealed that I have a small bladder capacity 600-700cc and mild inflammation. Had this procedure done b/c of c/o burning/stinging symptoms which all tests to test for bacteria was negative. I saw few petiache eye spots when the picture of my bladder was taken. My urologist however when asked for the dx will not give me an answer whether i have IC or not as I had these symptoms last year but went away after the cystoscopy which afterwards was given a dose of Levaquin 500mg. This year had the same symptoms and wanted to be ruled out for IC. It has been 4wks. after the procedure as I still have stinging upon urination. I took a dose of Levaquin 500mg 4wks. After my hydro and my symptoms were completely gone for 2 days. I had normal voiding. However my stinging is back. Any thoughts to why my stingingness/pain responded to levaquin and my symptoms were gone but now is back. However no bacteria or infection is detectable. i am frustrated as i feel even urologists do not have enough knowledge on this disease. Do you think I need to be put on a daily dose of Levaquin for a longer period of time as I responded to this? Any suggestions would be appreciated. Thank you for your time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.